MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and balloon detachment occurred.The target lesion was located in a moderately tortuous and moderately calcified vein in the lower limb.A 8.0 x 200, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured and half of the balloon was left inside the patient's body.The physician used a snare and successfully removed the detached fragment.The procedure was completed with a different device.No patient complications nor injuries were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture and balloon detachment occurred.The target lesion was located in a moderately tortuous and moderately calcified vein in the lower limb.A 8.0 x 200, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured and half of the balloon was left inside the patient's body.The physician used a snare and successfully removed the detached fragment.The procedure was completed with a different device.No patient complications nor injuries were reported and the patient's status was stable.It was further reported that the detached markerband was removed from the patient.
 
Additional Manufacturer Narrative
Device evaluated by mfr: mustang 8.0 x 200, 135cm, 18atm was received for analysis.The device was received in two sections due to a complete shaft break and balloon circumferential tear.The proximal section of the device was received advanced through the customers 6fr sheath.The distal section of the device was received loaded on to the customers guidewire.As per mustang specification the recommended sheath for this device is minimum 6fr.The sheath used by the customer was not returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 135mm distal of the proximal balloon sleeve.The proximal section of balloon material was also torn longitudinally beginning at the circumferential tear and extending for approximately 25mm proximally.The distal section of balloon material was also found to be torn longitudinally beginning at the circumferential tear and extending for approximately 17mm distally.An examination of the balloon material identified no other issues with the balloon material.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device to have completely detached at a location approximately 40mm proximal of the tip bond.The shaft was also found to be severely stretched/damaged and accordioned at more than one location.This type of damage is consistent with resistance being encountered excessive tensile force being applied to the device when withdrawing it through the sheath.A microscopic examination found that the distal markerband was detached from the shaft of the device.The detached markerband was not returned for analysis.The markerband most probably detached due to the severe damage to the shaft of the device.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12349003
Report Number2134265-2021-10475
Device Sequence Number5291988
Product Code LIT
UDI-Device Identifier08714729794080
UDI-Public08714729794080
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2024
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0026643239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient Weight80